Does Oral Medication (Gilenya) for Multiple Sclerorsis Cause Macular Edema?

October 13, 2011

Patients taking a new medication for multiple sclerosis, Gilenya (Fingolimod, Novartis) were found, in a 2 year trial, to have a 0.4% rate of macular edema compared to 0.1% in the control group. Those with a history of uveitis had a 20% rate; those without had a 0.5% rate. Researchers warn that uveitis patients especially need to watched carefully for this complication. Whether to discontinue this life-saving medication has to decided on a case-by-case basis.

 

 



Comments

Jump down to form below to submit your own comments

One Response to “Does Oral Medication (Gilenya) for Multiple Sclerorsis Cause Macular Edema?”

  • Pasadena Optometry

    Thanks for this health alert! Real informative post.

    Best Regards,
    Monterey Park Optometry

    Trackback URL
    http://eyedocnews.com/006157-oral-ms-medication-may-cause-macular-edema/trackback/

    Have insights to contribute? Please submit your comment below